Reply To: Allopurinol initial side effects.

Stopping Gout Together Forums Help My Gout! The Gout Forum Allopurinol initial side effects. Reply To: Allopurinol initial side effects.

#2369
André Chénier
Participant


Initial effect of taking allopurinol

I would like to share information about what can happen for a short while after you start to use Allopurinol.

I read somewhere that this medication can cause a gout flare-up when you start using it.

I experienced such a flare up about a week or so after starting.

The base of my left big toe started to ache, then a dark spot appeared there. Then my urine started to cause a burning sensation at the tip of my penis.

I was concerned because web sources of information advised to stop taking the medication immediately if you experienced a burning sensation during urination.

Well, I gave it a bit more time, and very soon (2 days) the toe pain subsided, and so did the urination issue. Now everything is fine.

Thought this info could be useful.